Kentucky, 2008Flood in Kentucky, February 22 to 24, 2008
February 22 to 24, 2008 · NWS LMK · 1 event in 1 county or zone
Moderate to heavy rains fell over the Rough River basin, mainly on February 21st and 22nd. These rains fell on already saturated grounds, so minor flooding on the Rough River at Dundee resulted.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Moderate to heavy rains fell over the Rough River basin, mainly on February 21st and 22nd. These rains fell on already saturated grounds, so minor flooding on the Rough River at Dundee resulted.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Feb 22, 2:21 PM CST, 1 hour 29 minutes earlier.
Area forecast discussion, Feb 22, 2:21 PM CST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
321 PM EST FRI FEB 22 2008
.SHORT TERM (TONIGHT AND SATURDAY)...
...WIDESPREAD DENSE FOG TONIGHT THROUGH MIDDAY SATURDAY...
FOG DEVELOPING IN SATURATED AIR MASS THIS AFTERNOON TO CONTINUE TO
THICKEN OVER THE COURSE OF THE EVENING WITH VISIBILITIES DROPPING TO
UNDER ONE HALF MILE BY EARLY THIS EVENING. VISIBILITIES OF ONE HALF
MILE OR LESS WILL BE LIKELY ACROSS THE ENTIRE AREA AND MAY MIX WITH
SOME LIGHT FREEZING DRIZZLE AT TIMES TO PRODUCE SOME LOCALIZED ICY
PATCHES ON ROADWAYS...BRIDGES AND OVERPASSES. HAVE ALREADY ISSUED
DENSE FOG ADVISORY THIS AFTERNOON THROUGH MIDDAY SATURDAY WHEN
CONDITIONS WILL SLOWLY IMPROVE.
ICY CONDITIONS STILL MAY BE POSSIBLE EVEN WITHOUT DENSE FOG OR
PATCHY LIGHT DRIZZLE AS WET ROAD SURFACES WILL COMBINE WITH FREEZING
TEMPERATURES.
SLOW IMPROVEMENT OF VISIBILITIES TO OCCUR LATE SATURDAY
MORNING...WITH FOG LINGERING THROUGHOUT THE DAY. THIS WILL KEEP
TEMPERATURES FROM REBOUNDING TOO MUCH AND HAVE ADJUSTED HIGHS DOWN
SLIGHTLY FROM PREVIOUS FORECAST.
.LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)...
THE LONG TERM STARTS OUT WITH A WARMING TREND AND MILD TEMPERATURES
EARLY IN THE WEEK BUT THE UPPER AIR PATTERN TAKES A COLD TURN AFTER
TUESDAY WITH RIDGING OVER THE WESTERN PART OF THE WEST COAST AND
TROUGHING OVER THE EAST. THIS WILL SEND THE LOWER OHIO VALLEY BACK
INTO A COLDER PATTERN FOR MOST OF THE REST OF THE WEEK.
SATURDAY NIGHT THROUGH MONDAY...
HIGH PRESSURE WILL SETTLE OVER THE LOWER OHIO VALLEY SATURDAY NIGHT
WHILE A MID-LEVEL SHORT WAVE TROUGH MOVES EAST ACROSS SOUTHERN
MISSOURI AND INTO SOUTHWEST KENTUCKY SATURDAY NIGHT. THIS TROUGH
WILL MOVE EAST ACROSS TENNESSEE AND CENTRAL KENTUCKY SUNDAY MORNING.
THE MOISTURE IS DEEP BUT WITH DOWNWARD VERTICAL VELOCITY NEAR THE
SURFACE...WILL KEEP MENTION OF PRECIPITATION OUT FOR NOW.
HIGH PRESSURE WILL REMAIN OVER THE AREA ON SUNDAY AND SUNDAY NIGHT.
NIGHTTIME LOWS WILL BE IN THE 20S TO LOWER 30S WHILE HIGHS WILL RISE
INTO THE 40S.
MONDAY NIGHT THROUGH WEDNESDAY...
THE TRANSITION TO A COLDER UPPER AIR PATTERN BEGINS WITH LOW
PRESSURE AND AN ARCTIC FRONT MOVING TOWARD THE LOWER OHIO VALLEY
MONDAY AND APPROACHING CENTRAL KENTUCKY EARLY MONDAY NIGHT. THIS
FRONT HAS THE POTENTIAL TO BE ACCOMPANIED BY ANOTHER ROUND OF
THUNDERSTORMS. AT THE PRESENT TIME THE MOST UNSTABLE AIR AND THUS
THE STRONGEST STORMS WILL BE SOUTH OF KENTUCKY...CLOSER TO THE GULF
COAST. THE FRONT WILL PUSH THROUGH THE EAST LATE MONDAY NIGHT OR
EARLY TUESDAY. COLDER AIR WILL BEGIN TO FILTER INTO THE AREA TUESDAY
AND TUESDAY NIGHT. RAIN WILL LINGER BEHIND THE FRONT TUESDAY AND
WILL END WITH LIGHT SNOW SHOWERS TUESDAY NIGHT AND WEDNESDAY. AFTER
MILD TEMPERATURES MONDAY TEMPERATURES WILL TAKE A MUCH COLDER TURN
BY WEDNESDAY WITH HIGHS ONLY IN THE 30S.
WEDNESDAY NIGHT THROUGH FRIDAY...
HIGH PRESSURE WILL BUILD INTO THE AREA LATE WEDNESDAY AND WEDNESDAY
NIGHT AND WILL MOVE EAST ACROSS THE AREA ON THURSDAY. ANOTHER FRONT
WILL BRING A CHANCE OF RAIN OR SNOW TO THE AREA DURING THE DAY
FRIDAY.
&&
.AVIATION (18Z TAFS)...
...DENSE FOG LIKELY AT TAF LOCATIONS OVER THE NEXT 24 HOURS...
LOW STRATUS DECK AND DENSE FOG ACROSS THE AREA WILL BRING PREVAILING
LIFR CONDITIONS TO ALL TAF LOCATIONS THROUGH THE PERIOD. VISIBILITIES
UNDER ONE MILE WILL PREVAIL THROUGH MUCH OF THE TAF PERIOD. SOME
UNDER ONE HALF MILE VLIFR VISIBILITIES MAY OCCUR BETWEEN 06Z AND 14Z
SATURDAY AS WELL.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...DENSE FOG ADVISORY UNTIL 1 PM EST /12 PM CST/ SATURDAY FOR
KYZ023>043-045>049-053>057-061>067-070>078-081-082.
IN...DENSE FOG ADVISORY UNTIL 1 PM EST /12 PM CST/ SATURDAY FOR
INZ076>079-083-084-089>092.
&&
SHORT TERM...MACZKO
LONG TERM....SCHOLZ
AVIATION.....MACZKOHazardous weather outlook, Feb 22, 3:00 PM CST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
400 PM EST FRI FEB 22 2008
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-231830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
400 PM EST FRI FEB 22 2008 /300 PM CST FRI FEB 22 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...TONIGHT.
FOG ACROSS THE AREA HAS BECOME DENSE THIS AFTERNOON AND SHOULD REMAIN
DENSE TONIGHT. VISIBILITIES BELOW ONE HALF MILE CAN BE EXPECTED TO
OCCUR AT TIMES OVERNIGHT. SOME LOCATIONS ARE LIKELY TO SEE
VISIBILITIES BELOW ONE QUARTER MILE AT TIMES...ESPECIALLY LOCATIONS
WHERE ICE CONTINUES TO COVER TREES AND GRASSY AREAS.
IN ADDITION...FOG MAY COMBINE WITH WET ROAD SURFACES AND FREEZING
TEMPERATURES TO CAUSE SOME LIGHT ICING ON ROADWAYS...AND
ESPECIALLY OVERPASSES AND BRIDGES.
MOTORISTS SHOULD ALLOW ADDITIONAL TRAVEL TIME AND SLOW DOWN IN
AREAS WHERE FOG EXISTS. USE LOW BEAM HEADLIGHTS...AND ALLOW EXTRA
ROOM BETWEEN THEMSELVES AND OTHER CARS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
DENSE FOG WILL CONTINUE THROUGH MIDDAY SATURDAY WITH WIDESPREAD
VISIBILITIES BELOW ONE HALF MILE. CONDITIONS SHOULD GRADUALLY
IMPROVE BEGINNING EARLY SATURDAY AFTERNOON.
A COLD FRONT MAY BRING SCATTERED THUNDERSTORMS TO THE AREA MONDAY
NIGHT AND EARLY TUESDAY. IN ADDITION TO DANGEROUS LIGHTNING...GUSTY
WINDS AND HEAVY RAIN WILL BE THE BIGGEST THREATS FROM ANY
THUNDERSTORMS THAT OCCUR.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO REPORT VISIBILITIES OF ONE HALF MILE OR
LESS TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.
MACZKO/SCHOLZ
Flood, Ohio
- When
- February 22, 3:50 PM CST to February 24, 3:35 AM CST
- Where
- Ohio County, 2.25 mi NW of Narrows to 1.37 mi WNW of Narrows
- Cause
- Heavy Rain
- Reported by
- Mesonet
- Coordinates
- 37.592, -86.761
The Rough River at Dundee crested at 25.8 feet around 10 AM EST on February 23. Flood stage at Dundee is 25 feet. Minor flooding occurs at this level, with a section of Kentucky Highway 69 flooded near the bridge.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and Winter Weather in New York, February 22, 20082 deaths · 25 events
- Winter Storm and Flood in California, February 22 to 24, 2008$37,000 · 52 kt wind · 11 events
- Winter Storm and Winter Weather in New Jersey, February 22, 200821 events
- Heavy Snow in Massachusetts, February 22 to 23, 200816 events
- Heavy Snow in New York, February 22, 200813 events
- Heavy Snow and Winter Weather in Maryland, February 22, 20089 events
- Winter Weather in Virginia, February 22, 20088 events
- Winter Weather in Colorado, February 22 to 23, 20087 events
- Heavy Snow in New Jersey, February 22, 20086 events
- Damaging Winds and Heavy Rain in Georgia, February 22, 2008$1,000 · 52 kt wind · 6 events
- Winter Weather in Maryland, February 22, 20085 events
- Winter Weather in Delaware, February 22, 20084 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 80996.